SYNTHES GMBH COMPACT AIR DRIVE II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
511.701 |
| Medical Device Problem Codes |
Noise, Audible (3273); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and the reported condition that the device did not have electromotive force, was not functioning was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was determined that the device was making excessive noise.The assignable root cause of this condition was determined to be traced to maintenance, which is improper maintenance.
Event or Problem Description
It was reported that during service and evaluation, it was determined that the compact air drive device was making excessive noise, moving parts of the device did not move smoothly, had component damage, and was leaking air.It was further determined that the device failed pretest for general condition, check the attachment coupling, check attachment coupling with oscillating drill attachment, check for noticeable untrue running, check for noticeable noise, check starting behavior, and check for air leak.It was noted in the service order that the device did not have electromotive force, was not functioning.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2025.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.